I have now been off of vicodin for about two weeks now. My doctor gave me tramadol to help. If you remember my story I was taking about 3-5 regular strength vikes a day for over two years. I tried so darn hard to stay off of them. I tried clonidine, I tried ct, tapering and I was not able to leave them alone. I doctor shopped like crazy.
I have been taking 30 mg tramadol one pill twice a day for about two weeks now. I have not exceeded the dosage ever. It helped like crazy. I take one in the morning and one in the afternoon and then I wait about 18 hours to take another the following day. I can tell there is a small amount of craving with the tramadol but nothing near as bad as the vikes. Also I can tell the that wd's from tramadol are nothing compared to vicodin. I was never able to go a 18-20 hour period without vicodin. With tramadol it really is nothing. I have four more pills of tramadol for the next two days and for the first time in two years I know I will be okay when I stop. I know there maybe some uncomfortability but that I can handle, the wd's from the vikes were awful every time. I hope everyone is doing good.
Hi Andrew, I went cold turkey off a percocet habbit of about 3-4 years. my habbit was higher than yours.
the w/d's were tolerable but I did suffer. there is a certain amount of suffering we all have to endure to come off these pills. I would be scared to trade one addiction for another so let us know how it goes.... that worries me.
I have heard the tramdol is also addictive but since you have not been on it that long I hope its not the case with you.
have you thought about trying the " suboxone" if this route doesn't work for you? Do you also have the cravings for the pain meds or is it just the w/d's you can't handle?
good luck to you, I know how difficult this is but we have to just get through it and each day does get better!!!
I would caution you with the tramadol. It has a long half life which usually equates to more difficulty with side effects (withdrawal) when you discontinue or taper off. I once used tramadol to ease of the hydrocodone and when I came of the tramadol it was terrible, much worse for me then the hydrocodone. I think if you search around this forum you'd discover a few, probably more then a few, posts that do not shed a good light on tramadol and withdrawal. I know its helped you out but it did the same for me until I decided to stop the tramadol.
I am glad to hear you are still fighting the fight and you are making progress, thatís very encouraging. You're almost there, hang in and soon life will be at its best for you
Last edited by Philster2003; 05-05-2005 at 06:30 AM.
Hey Andrew! I was worried about you! You didn't post for sooo long! I am curious, did the addiction specialist put you on the Tramadol or did you go somewhere else. I remember that you were going to an addiciton specialist and the nurse was going to give you the Vicodin twice a day, but you had to go to her to get them. Did you end up doing this? Tell us what happened. We care about you and we MISSED YOU!
If the Tramadol helps you and that is the only way to get off of the hydro's then I say go for it because their no where near as harmful for you as hydro's which can distroy your liver with the tyl. that in the pill.
People who are on Tramadol can work with a clear head nad live a normal life.
I agree with Phil. Tramadol w/d is bad news. I have been through both and the tramdol was much worse than the hydro. It is almost like benzo and hydro w/d at the same time and lasts a long time. If you just plan on using it for a short time you should be fine. In my opinion tramadol is every bit as bad if not worse than hydro and that is from firsthand experience. Look back on some of the posts on tramadol.
I don't think that one would have withdrawals after taking a medication as directed for only two weeks. I have used ultram after dental work for about ten days and there was no tolerance built up in that time. I'm sure if you exceeded the recommended dosage (as we all have done with the hydracodone) then you might have a problem, or if you took it for several weeks. Just try to stop at two weeks and do reduce the dose each day, just in case. Good Luck to You!!!